Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 3, 2010, 2:11 PM MDT for Emery County, Sevier County, Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2010, 2:11 PM MDT (20:11 UTC)
- Expired
- Aug 3, 2010, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Emery County, UT, Sevier County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 177 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743
WGUS55 KSLC 032011
FFWSLC
UTC015-041-055-032315-
/O.NEW.KSLC.FF.W.0027.100803T2011Z-100803T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
211 PM MDT TUE AUG 3 2010
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN EMERY COUNTY IN UTAH...
SOUTHEASTERN SEVIER COUNTY IN UTAH...
NORTH CENTRAL WAYNE COUNTY IN UTAH...
* UNTIL 515 PM MDT
* AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING FROM A
THUNDERSTORM OVER DRAINAGES IN THE VERY NORTHERN END OF CAPITOL
REEF NATIONAL PARK. THIS ALSO INCLUDES THE SALT WASH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3873 11143 3861 11108 3851 11105 3846 11105
3839 11114 3850 11145 3866 11154
$$
MCINERNEY2 follow-up statements
836
WGUS75 KSLC 032124
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MDT TUE AUG 3 2010
UTC015-041-055-032315-
/O.CON.KSLC.FF.W.0027.000000T0000Z-100803T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE UT-EMERY UT-SEVIER UT-
324 PM MDT TUE AUG 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
SOUTHEASTERN SEVIER...SOUTHWESTERN EMERY AND NORTH CENTRAL WAYNE
COUNTIES...
AT 318 PM MDT...THUNDERSTORM ACTIVITY OVER THE NORTHERN SECTION OF
CAPITOL REEF NATIONAL PARK CONTINUES AS OF 320 PM. IT IS
ANTICIPATED THAT CURRENT AND PREVIOUS RAINFALL HAS CAUSED A FLASH
FLOOD IN THE AREA...AND IT IS MOVING THROUGH THE PARK AT THIS TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3873 11143 3861 11108 3851 11105 3846 11105
3839 11114 3850 11145 3866 11154
$$
MCINERNEY650
WGUS75 KSLC 032312
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
512 PM MDT TUE AUG 3 2010
UTC015-041-055-032318-
/O.EXP.KSLC.FF.W.0027.000000T0000Z-100803T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE UT-EMERY UT-SEVIER UT-
512 PM MDT TUE AUG 3 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR SOUTHEASTERN
SEVIER...SOUTHWESTERN EMERY AND NORTH CENTRAL WAYNE COUNTIES...
THUNDERSTORM ACTIVITY OVER THE NORTHERN END OF CAPITOL REEF NATIONAL
PARK HAS DIMINISHED SINCE 4 PM. AS A RESULT...IT IS ANTICIPATED
THAT THE FLASH FLOOD THREAT IN THE AREA HAS PASSED...AND THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3873 11143 3861 11108 3851 11105 3846 11105
3839 11114 3850 11145 3866 11154
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 10:04 AM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 10:04 AM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1004 AM MDT TUE AUG 3 2010 .SYNOPSIS...DEEP MOISTURE WILL REMAIN ACROSS EASTERN UTAH THROUGH MIDWEEK. A DRIER AIRMASS WILL MOVE INTO WESTERN AND NORTHERN UTAH THIS AFTERNOON. HIGH PRESSURE WILL SHIFT WEST THURSDAY...BRINGING DEEP MOISTURE INTO NORTHERN UTAH LATER THIS WEEK. && .DISCUSSION...DEEP MOISTURE WILL REMAIN ACROSS SOUTHEASTERN UTAH THIS AFTERNOON AND EVENING. BLENDED TPW VALUES ARE NEAR 1 INCH IN THIS AREA...WITH VALUES NEAR 0.80-0.90 INCHES ACROSS THE WASATCH FRONT. SPC SREF INDICATES A HIGH PROBABILITY OF MLCAPE GREATER THAN 500 J/KG ACROSS NORTHERN UTAH THIS AFTERNOON WITH A HIGH PROBABILITY OF GREATER THAN 1000 J/KG OF MLCAPE ACROSS THE SOUTH. DCAPE IS ALSO EXPECTED TO BE SUFFICIENT FOR A SIGNIFICANT THREAT OF MICROBURST WINDS ACROSS THE FRINGES OF THE DEEP MOISTURE...ESPECIALLY ACROSS THE WASATCH FRONT. UPDATED THE FORECAST TO INCLUDE A THREAT OF THUNDERSTORMS WITH GUSTY WINDS ACROSS THE WASATCH FRONT AND ADDED GUSTY WORDING TO THE THUNDERSTORMS ACROSS THE PERIPHERY OF THE MOISTURE AXIS. CURRENT SPC MESOANALYSIS INDICATES AROUND 100-200 J/KG OF MLCIN ACROSS THE SOUTHEAST. THIS SHOULD HOLD OFF CONVECTIVE DEVELOPMENT TO EARLY THIS AFTERNOON AND ALLOW FOR A FEW HOURS OF SURFACE HEATING IN LOCATIONS THAT ARE ABLE TO CLEAR OUT ACROSS THE SOUTHEAST. STORM MOTIONS ARE EXPECTED TO REMAIN NEAR 10 KTS THIS AFTERNOON...BUT TRAINING ESPECIALLY ALONG TERRAIN WILL BE POSSIBLE. WITH HIGH LEVELS OF DEEP MOISTURE...RELATIVELY HIGH INSTABILITY AND SOMEWHAT LIMITED STORM MOTION...FLASH FLOODING IS A MAJOR CONCERN ACROSS SOUTHEASTERN UTAH THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA. && .AVIATION...THERE IS A 20 PERCENT CHANCE THAT THE SLC TERMINAL WILL BE IMPACTED BY THUNDERSTORMS THIS AFTERNOON...WITH GUSTY ERRATIC WINDS BEING THE MOST LIKELY IMPACT. OTHERWISE...SURFACE WINDS ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 18Z AND 20Z TODAY...WITH A SLIGHT CHANCE THAT WINDS REMAIN SOUTHERLY THROUGH 21Z. && .FIRE WEATHER...A WEAK DISTURBANCE MOVED ACROSS THE NORTHERN THIRD OF THE AREA OVERNIGHT WITH A DRIER AIR MASS FOLLOWING IN ITS WAKE. THIS WILL HELP TO MAKE THUNDERSTORM ACTIVITY MORE ISOLATED IN THE NORTH TODAY...BUT ANY STORMS THAT FORM WILL LIKELY PRODUCE GUSTY WINDS. FARTHER SOUTH AND EAST THOUGH THE STORY REMAINS THE SAME WITH ABUNDANT MOISTURE AVAILABLE FOR SCATTERED THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAIN. THE RELATIVE HUMIDITY WILL REMAIN HIGH THERE TODAY THROUGH FRIDAY BEFORE ANY SIGNS OF DRYING FINALLY SETTLES IN. MOISTURE WILL RETURN TO THE NORTH ON THURSDAY AND FRIDAY AHEAD OF A ELONGATING TROUGH ALONG THE CALIFORNIA COAST...BRINGING A CHANCE OF THUNDERSTORMS BACK TO THE ENTIRE AREA. WHILE CONFIDENCE IS STILL FAIRLY LOW PAST FRIDAY...THERE IS A CHANCE THAT SIGNIFICANT DRYING COULD OCCUR HEADING INTO THE BEGINNING OF THE NEXT WORK WEEK AS SOUTHWESTERLY FLOW INCREASES ACROSS THE GREAT BASIN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR UTZ012-013-020-021. WY...NONE. && PUBLIC...KRUSE FIRE WEATHER...SCHOENING AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 3, 3:49 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 AM MDT TUE AUG 3 2010 UTZ001>016-019>021-517-518-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 349 AM MDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS EAST CENTRAL AND SOUTHEAST UTAH TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THIS AREA TODAY. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY WHICH MAY RESULT IN FLASH FLOODING. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. STORMS WILL BE MORE ISOLATED ACROSS WESTERN AND NORTHERN UTAH. HOWEVER...SOME OF THESE STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE IS FORECAST TO SPREAD NORTH ACROSS THE STATE WEDNESDAY INTO THURSDAY NIGHT...INCREASING THE THREAT FOR HEAVY RAINFALL ACROSS THE REGION. A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:49 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 2 hr |
| Aug 3, 12:57 AM MDT | Special Weather Statement | SLC | Salt Lake | 48 min |
| Aug 3, 3:48 AM MDT | Flash Flood Watch | SLC | 18 hr | |
| Aug 3, 2:58 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 3, 3:13 PM MDT | Special Weather Statement | SLC | Emery | 47 min |
| Aug 3, 3:43 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Sevier, Wayne | 32 min |
| Aug 3, 3:48 PM MDT | Areal Flood Advisory | SLC | Piute, Sevier | 3 hr |
| Aug 3, 4:16 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Wayne | 44 min |
| Aug 3, 4:32 PM MDT | Flash Flood Warning | SLC | Piute, Wayne | 3 hr |
| Aug 3, 4:49 PM MDT | Special Weather Statement | SLC | Sevier | 41 min |
| Aug 3, 5:39 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 83 min |
| Aug 3, 5:40 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 50 min |
| Aug 3, 5:59 PM MDT | Flash Flood Warning | SLC | Sevier | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.